Are you saying that if taking 20mg of Prozac daily can reduce your anxiety? If so, then yes. But it won’t work overnight. It takes time for these medication to take full effect (it may take 6-8 weeks). So give the medication time to work. For starters, during the first few days to weeks, you will experience few side effects. Such as: increase anxiety/depression, nausea, drowsiness, headaches etc. The good news is those side effects usually subside within a few weeks to 2. If you have any questions or concerns, feel free to post it here, okay? But do address your concerns to the doctor as well.
Have you started taking the Prozac recently and did you start at 20mg? Did you recently increase your dose? New or increased anxiety is usually a side effect that you might experience after initially starting or increasing your dose and generally resolves within days to a couple of weeks.
If it's persistent or severe you can talk to your doctor about decreasing your dosage temporarily so the your metabolism can adjust more smoothly. Also, if you've just started the medication your doctor might prescribe a short course of a mild sedative to get you through until the drug becomes fully effective.
Best regards and I hope you feel better quickly.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.